Saturday, June 20, 2015

Steroids and Swelling

A few weeks ago, KK asked the doctors if she could stop taking steroids. They gave us permission to wean her off of them.  She took her last dose on June 7. Unfortunately, she was not finished radiation...the radiation causes her brain to swell and the steroids were used to help reduce this swelling.

At the end of the first week with no steroids, KK threw up a couple times. This past week, the vomiting became more regular and she had a couple instances of double-vision that came and went.

We talked to her neuro-oncologist and radiation oncologist on Tuesday and Wednesday, respectively. They were hesitant to put KK back on steroids unless she wanted it. KK decided that she would rather throw up than deal with the side effects of steroids.

She has one more day of radiation on Monday. The swelling will take a while to settle down after that.  Please pray that the symptoms of increased pressure will lessen quickly.

6 comments:

Judy Bleau said...

Praying for you both. Lifting you up to our Father who sees all of these details in His story.

Bonnie Fiske said...

Oh KK you are a tough cookie, I dont know how many people could be as strong and brave as you are. Maybe one of these days when you feel up to it, you can come to Dr. Hunts office for lunch, we would love to see you and give you a BIG HUGE HIGH 5. Talk to mom about it and maybe we could set up a lunch date, have mom just text me or send me a message ! Love ya XOXO

Terri said...

Praying!

Susan said...

Kk-- you're such a trooper!! It's so awesome that you are making your own decisions about your care. They sound like such hard choices . . . the side effects of steroids or vomiting and double vision. I trust God is guiding you and your Mom through all of this. We love you.

Denise Reed said...

PRAYING!! <3

Heidi Peterson said...

Bethany and I are praying.